Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS La Crosse, WI

June 12, 2013Floyd County, Mitchell County, Iowa

NWS La Crosse, WI issued this flash flood warning at Jun 12, 2013, 8:41 PM CDT for Floyd County, Mitchell County, Iowa. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 8:41 PM CDT (01:41 UTC)
Expired
Jun 12, 2013, 11:30 PM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 157 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:30 PM CDTFLASH FLOOD11 N Charles City, IAFLOODING CLOSED ROAD NEAR 110TH STREET AND RAMPART AVE ALONG THE LITTLE CEDAR RIVER.
Jun 12, 9:30 PM CDTFLASH FLOODCharles City, IAGRAVEL AND PAVED ROADS ON THE EAST SIDE OF THE CITY WERE COVERED IN WATER.
Jun 12, 9:30 PM CDTFLASH FLOODFloyd, IAWATER REPORTED OVER ROADS NEAR FLOYD AND SPORADIC WASHOUTS
Jun 12, 9:30 PM CDTFLASH FLOODNora Springs, IASIGNIFICANT FLASH FLOODING CAUSED ROADS TO BECOME IMPASSABLE. SOME ROADS WERE WASHED OUT AND WILL HAVE TO BE REPAIRED.
Jun 12, 10:12 PM CDTFLASH FLOODNora Springs, IASOME ROADS WERE IMPASSABLE OR WASHED OUT. WATER IS TO THE TOP OF THE LEVEE ON THE SHELL ROCK RIVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WGUS53 KARX 130141
FFWARX
IAC067-131-130430-
/O.NEW.KARX.FF.W.0012.130613T0141Z-130613T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
841 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLOYD COUNTY IN NORTH CENTRAL IOWA...
  SOUTHERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1130 PM CDT

* AT 840 PM CDT...LOCAL FIRE DEPARTMENT RESCUE SQUAD REPORTED        
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED           
  AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHARLES CITY...FLOYD...MARBLE ROCK...NORA SPRINGS...ROCKFORD AND
  RUDD.

FIRE DEPARTMENT RESCUE SQUAD REPORTED TWO FEET DEEP WATER OVER A 
ROADWAY NEAR NORA SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4325 9303 4324 9256 4298 9255 4290 9256
      4290 9302 4291 9303

$$

DTJ
3 follow-up statements
202 
WGUS73 KARX 130230
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT WED JUN 12 2013

IAC067-131-130430-
/O.CON.KARX.FF.W.0012.000000T0000Z-130613T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-FLOYD IA-
930 PM CDT WED JUN 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FLOYD AND SOUTHERN
MITCHELL COUNTIES UNTIL 1130 PM CDT...

AT 927 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH MODERATE 
TO VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHARLES
CITY...FLOYD...MARBLE ROCK...NORA SPRINGS...ROCKFORD AND RUDD.

AS 925 PM...FLOYD COUNTY SHERIFF REPORTS WATER OVER ROADS NEAR FLOYD 
AND SPORADIC WASHOUTS OF ROADWAYS COUNTYWIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4325 9303 4324 9256 4298 9255 4290 9256
      4290 9302 4291 9303

$$

DTJ
488 
WGUS73 KARX 130323
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1023 PM CDT WED JUN 12 2013

IAC067-131-130430-
/O.CON.KARX.FF.W.0012.000000T0000Z-130613T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-FLOYD IA-
1023 PM CDT WED JUN 12 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR FLOYD AND SOUTHERN
MITCHELL COUNTIES UNTIL 1130 PM CDT...

AT 1022 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING 
WAS OCCURRING IN NORA SPRINGS AND EASTERN PORTIONS OF CHARLES CITY. 
MANY ROADS WERE COVERED IN WATER...SOME DAMAGED AND IMPASSABLE. 
HOWEVER...CONDITIONS WERE IMPROVING AS THE THUNDERSTORMS HAVE MOVED 
SOUTH OF THE AREA. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHARLES
CITY...FLOYD...MARBLE ROCK...NORA SPRINGS...ROCKFORD AND RUDD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS 
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4325 9303 4324 9256 4298 9255 4290 9256
      4290 9302 4291 9303

$$

RIECK
506 
WGUS73 KARX 130429
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1129 PM CDT WED JUN 12 2013

IAC067-131-130440-
/O.EXP.KARX.FF.W.0012.000000T0000Z-130613T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-FLOYD IA-
1129 PM CDT WED JUN 12 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR FLOYD AND SOUTHERN
MITCHELL COUNTIES WILL BE ALLOWED TO EXPIRE AT 1130 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
FLOODED ROADS HAVE IMPROVED...ALTHOUGH A FEW ROADS DID SUSTAIN 
DAMAGE FROM FLOODING. WATER HAS BEEN RECEDING IN AREA STREAMS AND 
CREEKS. THEREFORE...THE THREAT FOR FLASH FLOODING HAS ENDED. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4325 9303 4324 9256 4298 9255 4290 9256
      4290 9302 4291 9303

$$

RIECK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 5:30 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 12, 5:30 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT WED JUN 12 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 314 PM CDT WED JUN 12 2013

AT 3 PM...WATER VAPOR IMAGERY AND VAD WIND PROFILERS SHOW A
STRONG NEGATIVELY TITLED TROUGH MOVING EAST OUT OF EASTERN SOUTH
DAKOTA. THE RAP HAS AN ANOMALOUSLY STRONG PV ANOMALY EXTENDING
DOWN TO 500 MB. A 850 MB TROUGH IS CURRENTLY MOVING THROUGH THE
WESTERN PORTIONS OF THE FORECAST AREA. MEANWHILE A 700 MB TROUGH
WAS LOCATED ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA. A FEW
SHOWERS HAVE DEVELOPED ACROSS NORTHEAST IOWA AND NEAR LA CROSSE.
MEANWHILE FURTHER TO THE NORTH...A BAND OF SHOWERS AND
THUNDERSTORMS IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB
FRONTOGENESIS.

BOTH THE RAP AND GFS SHOW THAT THE VERY STRONG PV ANOMALY WILL
MOVE EAST SOUTHEAST THROUGH THE FORECAST AREA LATE THIS AFTERNOON
AND EARLY THIS EVENING. AS IT APPROACHES...WE EXPECT TO RAPID
ASCENT TAKE PLACE ACROSS THE AREA WITHIN THE NEXT 2 HOURS. THE
LAPS IS SHOWING A LOW OVER EAST-CENTRAL IOWA. HOWEVER LOOKING AT
THE WIND FIELDS AND THE APPROACHING PV ANOMALY EXPECT THAT THE
ACTUAL LOW OVER NORTH-CENTRAL IOWA WILL BECOME THE PRIMARY SURFACE
LOW. WITH THIS IN MIND...EXPECT THE WARM FRONT TO POTENTIALLY LIFT
A BIT FURTHER NORTH THIS AFTERNOON. POSSIBLY AS FAR NORTH AS THE
INTERSTATE 90 CORRIDOR. REGARDLESS OF THE SURFACE LOW...THE 0-6KM
SHEAR IS FAVORABLE FOR THE DEVELOPMENT OF RIGHT-MOVING SUPERCELLS
ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. THE 0-1 KM HELICITY
IS FAVORABLE ALONG THE WARM FRONT FOR THE DEVELOPMENT OF STRONG
TORNADOES ESPECIALLY ACROSS FAYETTE AND CLAYTON COUNTIES IN
NORTHEAST IOWA AND GRANT COUNTY IN SOUTHWEST WISCONSIN. THE HRRR
CONTINUES TO GENERATE QUITE A FEW SUPERCELLS ALONG AND SOUTH OF
INTERSTATE 90 BETWEEN 12.19Z AND 13.02Z. ALSO EXPECT TO SEE LARGE
HAIL /DUE TO THE FAT CAPE/...DAMAGING WINDS /DCAPES OVER
1000 J/KG/...AND VERY EFFICIENT RAIN PRODUCERS /1.8 PRECIPITABLE
WATER AND WARM CLOUD DEPTHS OVER 4 KM/.

AS THE COLD POOLS EVOLVE LATE THIS AFTERNOON AND EARLY EVENING...
EXPECT A LINE OF STORMS WILL DEVELOP SOMEWHERE ALONG AND EAST OF
THE MISSISSIPPI RIVER. THIS LINE WILL THEN MOVE QUICKLY EAST AS A
DERECHO THROUGH SOUTHERN WISCONSIN...NORTHERN ILLINOIS...
INDIANA...OHIO...AND POSSIBLY SOUTHWEST LOWER MICHIGAN.

IN THE WAKE OF THIS PV ANOMALY...EXPECT HIGH PRESSURE TO QUICKLY
BUILD ACROSS THE AREA. THIS WILL PROVIDE DRY WEATHER FOR LATE
TONIGHT AND THURSDAY. HIGH TEMPERATURES ON THURSDAY WILL BE IN THE
LOWER AND MID 70S.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 314 PM CDT WED JUN 12 2013

ON FRIDAY AFTERNOON AND NIGHT...THE 850 MB MOISTURE TRANSPORT WILL
RAPIDLY INCREASE ACROSS THE FORECAST AREA AS A SHORTWAVE TROUGH
ROUNDS THE UPPER LEVEL RIDGE. THE LOW LEVEL JET WILL BRING 1 TO
2K J/KG MU CAPE INTO THE FORECAST AREA. WHILE THE 0-6 KM SHEAR IS
NOT SUFFICIENT FOR SUPERCELLS...THE 0-3 KM SHEAR DOES SUGGEST THE
POTENTIAL FOR SOME ISOLATED AREAS OF DAMAGING WINDS. WITH WARM
CLOUD LAYER DEPTHS ABOVE 4 KM AND PRECIPITABLE WATER VALUES UP TO
1.6 INCHES...THE STORMS WILL HIGHLY EFFICIENT AT PRODUCING RAIN...
THUS...WILL HAVE TO WATCH OUT FOR THE POTENTIAL FOR SOME
LOCALIZED FLOODING ON FRIDAY NIGHT.

ON SATURDAY NIGHT AND SUNDAY...THE MODELS SHOW THAT A MESOSCALE
CONVECTIVE COMPLEX WILL DEVELOP OVER SOUTH DAKOTA AND NEBRASKA.
THIS SYSTEM LOOKS LIKE IT WILL TRACK WILL MAINLY AFFECT AREAS
SOUTH OF THE INTERSTATE 90 CORRIDOR. WITH THE 0-6KM SHEAR LESS
THAN 40 KNOTS...NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME.

BEYOND THIS TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE
TIMING AND POSITION SHORT WAVE TROUGHS THROUGH THE REGION...THUS
JUST STAYED WITH THE ALL BLEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 530 PM CDT WED JUN 12 2013

INSTABILITY AND A GOOD MOISTURE FEED WILL FUEL SHOWERS AND STORMS AS
A SHORTWAVE TROUGH DROPS SOUTHEAST ACROSS THE REGION EARLY THIS
EVENING. MANY OF THESE HAVE BEEN STRONG TO SEVERE...BUT THIS
ACTIVITY WAS SOUTH OF KRST/KLSE. EXPECTING THE BULK OF THE
SHRA/TS TO BE SOUTH OF KRST/KLSE BY 02Z OR SO. HIGH PRESSURE
THEN BUILDS IN...CLEARING THE SKIES OVERNIGHT. BUFKIT SOUNDINGS
SUGGEST AFTERNOON CU DEVELOPMENT FOR THU...BUT CONDITIONS SHOULD
STAY VFR - AFTER THE SHRA/TS EXIT SOUTHEAST EARLY THIS EVENING.

&&

.HYDROLOGY...
ISSUED AT 314 PM CDT WED JUN 12 2013

WITH HIGH PRECIPITABLE WATER VALUES AND WARM CLOUD LAYER DEPTHS
ABOVE 4 KM...THE STORMS THIS AFTERNOON AND EVENING AND ON FRIDAY
NIGHT WILL VERY EFFICIENT RAIN PRODUCERS. AS A RESULT...THERE IS
SOME CONCERN THAT THERE COULD BE SOME LOCALIZED FLASH FLOODING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM....BOYNE
AVIATION.....RIECK
HYDROLOGY....BOYNE
Hazardous weather outlook, Jun 12, 6:40 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
640 PM CDT WED JUN 12 2013

IAZ008>011-018-019-029-030-WIZ053>055-061-131000-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-VERNON-WINNESHIEK-
640 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE REGION THROUGH
MID EVENING...EXITING BETWEEN 9 PM AND MIDNIGHT. THESE
STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS
AND LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL IS LIKELY WHICH
COULD RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE TIMING
OF WHEN IT WOULD OCCUR IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086>088-094>096-WIZ032>034-041>044-131000-
ADAMS-BUFFALO-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-
MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINONA-
640 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE REGION THROUGH
MID EVENING...EXITING AFTER 9 PM. THESE STORMS WILL BE CAPABLE
DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE.
IN ADDITION...VERY HEAVY RAINFALL IS LIKELY WHICH COULD RESULT IN
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE
TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SOME SPOTTER GROUPS WILL BE NEEDED THIS EVENING...MAINLY ALONG AND
SOUTH OF INTERSTATE 90.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-131000-
CLARK-TAYLOR-
640 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL EXIT THIS EVENING. BRIEF
HEAVY RAINFALL AND LIGHTNING ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT..THE
TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP/AJ/RIECK

In the hours before

Special weather statement, Jun 12, 7:28 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
728 PM CDT WED JUN 12 2013

IAZ008-018-130130-
FLOYD-MITCHELL-
728 PM CDT WED JUN 12 2013

...STRONG TO SEVERE THUNDERSTORMS APPROACHING WESTERN MITCHELL AND
NORTHWEST FLOYD COUNTIES...

AT 723 PM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM
OVER CENTRAL WORTH COUNTY...MOVING SOUTHEAST AT 25 MPH. IF THIS
STORM HOLDS TOGETHER...IT WILL IMPACT THE AREA BEGINNING AROUND 800
PM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CARPENTER...ST. ANSGAR...ROCK CREEK...MITCHELL...AND OSAGE SPRING
PARK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

ZT
Local storm report, Jun 12, 7:54 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
754 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     CHARLES CITY            43.07N 92.68W
06/12/2013                   FLOYD              IA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUE SQUAD REPORTED TREES DOWN IN THE
            CITY OF CHARLES CITY AT 1264 OCEAN AVENUE

&&

DTJ
Special weather statement, Jun 12, 8:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
808 PM CDT WED JUN 12 2013

WIZ061-130215-
GRANT-
808 PM CDT WED JUN 12 2013

AT 805 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOCK
AND DAM 11...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY
ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
SINSINAWA...HAZEL GREEN AND CUBA CITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

ZT
Local storm report, Jun 12, 8:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND GST     NORA SPRINGS            43.14N 93.01W
06/12/2013  M59 MPH          FLOYD              IA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUE SQUAD MEASURED A WIND GUST OF 59
            MILES PER HOUR NEAR NORA SPRINGS

&&

DTJ
Local storm report, Jun 12, 8:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
825 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     NORA SPRINGS            43.14N 93.01W
06/12/2013                   FLOYD              IA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUE SQUAD REPORTS NUMEROUS TREES AND
            POWER LINES DOWN

&&

DTJ
Local storm report, Jun 12, 8:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             KIELER                  42.58N 90.60W
06/12/2013  E0.25 INCH       GRANT              WI   TRAINED SPOTTER

&&

WETENKAMP

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:58 PM CDTSevere Thunderstorm WarningARXFayette62 min
Jun 12, 8:15 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell60 min
Jun 12, 8:16 PM CDTAreal Flood AdvisoryARXFloyd, Mitchell74 min
Jun 13, 12:32 AM CDTFlash Flood WatchARXFloyd10 hr
Jun 13, 6:49 AM CDTRiver Flood WarningARXFloyd39 hr
Jun 13, 10:06 AM CDTAreal Flood WarningARXChickasaw, Floyd23 hr
Jun 13, 11:07 AM CDTRiver Flood WarningARXClayton62 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.